Causes Of Seizures For 2 Months In Stroke Sufferers?

Illustration of Causes Of Seizures For 2 Months In Stroke Sufferers?
Illustration: Causes Of Seizures For 2 Months In Stroke Sufferers? onlinelibrary.wiley.com

Assalamu’alaykum ,. I want to ask, my father is having a stroke now, and during the past 2 months my father had had 3 seizures. The seizures were accompanied by foam coming out of his mouth, and when the seizures were finished, my father looked very weak. Is it something that stroke sufferers often experience, or something new. Thanks.

1 Answer:

Hello Khaulah, thank you for the question for HealthReplies.com

Seizures are a symptom that is quite common in stroke sufferers. Seizures can occur in about 5% of people who have had a stroke in an acute condition. Seizures that occur in acute conditions do not always indicate that the seizures will continue and become epileptic. However, in a minority of people, seizures can occur after the acute stroke has passed. In a case like that of your father, chances are that your father has what is known as post-stroke epilepsy. Epilepsy itself is a neurological disorder in which there is a disturbance in the electrical activity of the brain which causes recurrent seizure symptoms.

In most cases, post-stroke epilepsy can be controlled so that it doesn't recur frequently by using anti-seizure drugs. You should immediately bring your father back to his neurologist so that it can be evaluated and given further management. The treatment for epilepsy can be very long and tiring. Sufferers must routinely take medication for years, sometimes even for life. Especially for stroke sufferers, other drugs are usually given to prevent recurrence of strokes which both have to be taken for a long time or for life (for example, antihypertensive drugs, antidiabetic drugs, blood thinners, cholesterol-lowering drugs, etc.). Therefore, you and your family must give full support to your father so that they are eager to routinely control the doctor and take the medicine.

Seeing the history of your father's disease, you should not arrange for medication yourself (without consulting his doctor first) and do not stop giving the drug yourself. The risk of self-administered medication without the doctor's knowledge is recurrence of strokes and recurrence of seizures.

So much information from me, hopefully it will be enough to answer

dr. irna cecilia

: by

Related Question

The Cause Of The Body Is Trembling So Difficult To Talk After Returning From Hospitalization In The Hospital?

The Cause Of The Body Is Trembling So Difficult To Talk After Returning From Hospitalization In The Hospital?

(1 year ago)

Hello, I want to ask you here five days ago, my mother just finished hospitalization. diagnosis of anemia, tingling and shortness of breath. this is now at home after hospitalizati...

Are Skincare Products From Vitamin E Safe?

Are Skincare Products From Vitamin E Safe?

(1 year ago)

Good morning … I am a 46-year-old woman, yesterday had dry facial skin, and I stopped using skincare products. Now I want to try skincare products from nature E advance, is i...

Why Does The Child Get Diarrhea After Changing The Formula Milk Brand?

Why Does The Child Get Diarrhea After Changing The Formula Milk Brand?

(1 year ago)

I want to ask my child, how come the milk donuts are 3 years old, how are you yelling, because of thickness or hmn...

Leave a Reply

Your email address will not be published. Required fields are marked *